Home Sex & Relationships
If you need urgent support, call 999 or go to your nearest A&E. To contact our Crisis Messenger (open 24/7) text THEMIX to 85258.
Read the community guidelines before posting ✨

Mirena Coil Contraceptive

Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
I had the coil fitted two weeks ago and it's starting to annoy me... I've been getting rashes, my sex drive is as low as it was on medication, I'm on a constant light period, I get mentally turned on but very little physically and masturbation doesn't really work. :crying:


Does anybody else have experience of this and should I get it removed? Or will it settle and I'll be able to "enjoy" this part of myself again?

Comments

  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Hi there Namaste :wave:

    Were you taking the pill previously for contraception? It does tend to reduce your sex drive, and perhaps your body is adjusting to the hormones of the coil - and making your sex drive dip a bit.

    I had a little look online at the IUS (Mirena coil) and this does have the opposite effect of an IUD (copper coil) and makes your periods a lot lighter (bonus!) :) Was there a particular reason for switching over to the coil? From what my friends tell me, when they had theirs fitted, it can take a while for your body to adjust to the hormones in the coil, and could explain the side effects you are experiencing, with the rash. If you want to find out more about coil - you might want to have a look at this article on The Site, which goes into a lot more detail, and may help you out http://www.thesite.org/sex-and-relationships/safer-sex/the-coil-4571.html

    I did a search on the Mirena Coil for you, and I looked at the NHS Choices website - it mentioned that your doctor should check how the coil is working out for you, about 3-6 weeks after you have had one fitted, so if you haven't set up an appointment, it might be a good idea to go and see your GP for a follow up, you could also let them know about your rash and you may also want to ask advice about your sex drive too? It's completely normal for your sex drive to go up and down from time to time, so try not to worry about it too much, it's something that a lot of people will experience.

    If you want to have a look at Brook's website, it's great for Contraception advice - http://www.brook.org.uk/your-life/single/intrauterine-system-ius-or-mirena you can find out more information about the Coil, and you can even contact a Brook advisor about your concerns, if you don't feel comfortable talking to your GP.

    Good luck with it all - and I hope it works out for you :)
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    I haven't got one, although looking at doing so. One of my friends does, and her report was that she'd had a few niggles for the first couple of weeks but since then singing it's praises.
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Tamsinjo... I took it to stop my periods because I'm considering transitioning my body (I'm somewhere in between, but feel more male). Whilst my periods are not a huge source of dysphoria, they are annoying. Also, the hormones affect my bipolar.
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Hey Namaste :wave:

    Hope you had a nice weekend?

    I think the copper coil IUD doesn't release any hormones into your body - however the first 3-6 months can cause your periods to be longer and heavier - probably not what you need!

    There are quite a number of contraceptive options out there that lighten your periods - and it might be a good idea to have a chat to your GP about your options - if you find the IUS isn't working out for you.

    Keep us posted on how you get on :)
Sign In or Register to comment.